MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,12 FLUT, 5.5MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,FLUSHCUT,12 FLUT, 5.5MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,FLUSHCUT,12 FLUT, 5.5MMX 13CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by a sales representative via sems that ar-8550fot bur,oval,flushcut,12 flut, 5.5mmx 13cm broke off inside the patient.All broken fragments were removed using this was discovered during use in a procedure on.The case was completed.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the inner tube had the distal end broken off, at the weld.Also, the outer tube had circumferential grooves present along the inner diameter at the hood.The cause of this event is undetermined; however, probable causes include prying/leveraging the device during use and/or interference between the device and bone/hard tissue.

Brand Name
BUR,OVAL,FLUSHCUT,12 FLUT, 5.5MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12364382
Report Number1220246-2021-03565
Device Sequence Number19716929
Product Code GFF
UDI-Device Identifier00888867044036
UDI-Public00888867044036
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberBUR,OVAL,FLUSHCUT,12 FLUT, 5.5MMX 13CM
Device Catalogue NumberAR-8550FOT
Device Lot Number12451939
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown